MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Left Heart Support Blood Pump

Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Left Heart Support Blood Pump
Catalog Number 1000100
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical narrative: product/patient demographics/indication/baseline presentation: an impella 5.5 with smartassist was planned for insertion via a right-sided arterial approach in a 28-year-old male patient presenting with acute-on-chronic decompensated cardiomyopathy.Specific artery was not reported.The patient's society for cardiovascular angiography and interventions (scai) shock stage was not reported.The patient's medical history was significant for coronary artery disease (cad).Height and weight were not reported.Device course & treatment: during the implantation, the impella 5.5 was advanced through to the right innominate artery.Despite multiple attempts over approximately one hour, the device could not be delivered to the intended position.Imaging was utilized during the procedure to assess device advancement and positioning.Due to the inability to successfully deliver the device, the procedure was ultimately aborted.No adverse events were reported.Additional factors: the treating team reported significant curvature of the patient's anatomy in the region of the graft attachment, which was considered a contributing factor to the inability to advance and deliver the device.No pump performance data, purge parameters, alarms, or patient injuries were reported because support was never established.Device contribution: the reported delivery failure cannot be ruled out as associated with the challenging anatomy encountered during the procedure, including the curvature of the graft and vascular pathway.
 
Additional Manufacturer Narrative
A4 weight is unknown this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Impella
Common Device Name
Temporary Non-Roller Type Left Heart Support Blood Pump
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Danvers
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50930909
Report Number1220648-2026-13450
Device Sequence Number9525838
Product Code OZD
UDI-Device Identifier00813502012828
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1000100
Device Lot Number2027930846
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/08/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient SexMale
Patient RaceWhite